Alert archive / California / Small Craft Advisories in 2015
Small Craft Advisory 2, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Feb 27, 2015, 3:26 AM PST. It took effect at Feb 27, 2015, 2:00 PM PST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2015, 3:26 AM PST (11:26 UTC)
- In effect from
- Feb 27, 2015, 2:00 PM PST
- Expired
- Feb 28, 2015, 1:00 PM PST
- In force
- 23 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted, in the capitals the NWS used until 2016.
302 WHUS76 KSGX 271126 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 326 AM PST FRI FEB 27 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 PM PST SATURDAY... .A STORM SYSTEM APPROACHING FROM THE NORTH WILL GENERATE GUSTY WINDS LATE THIS AFTERNOON THROUGH SATURDAY AFTERNOON...ALONG WITH ROUGH SEAS AND SCATTERED SHOWERS. PZZ750-775-272130- /O.NEW.KSGX.SC.Y.0002.150227T2200Z-150228T2100Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 326 AM PST FRI FEB 27 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 PM PST SATURDAY. * WINDS...WEST WINDS 15 TO 20 KT WITH GUSTS 25 TO 30 KT AT TIMES. * STRONG WINDS AND CHOPPY SEAS WILL CREATE HAZARDOUS BOATING CONDITIONS THIS AFTERNOON THROUGH SATURDAY AFTERNOON FOR INEXPERIENCED SAILORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMB
4 follow-up statements
398 WHUS76 KSGX 272030 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1230 PM PST FRI FEB 27 2015 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH SATURDAY AFTERNOON... .A STORM SYSTEM APPROACHING FROM THE NORTH WILL GENERATE GUSTY NORTHWEST WINDS AND STEEP SEAS LATE THIS AFTERNOON THROUGH SATURDAY AFTERNOON OVER THE COASTAL WATERS. CONDITIONS WILL IMPROVE LATE SATURDAY INTO SUNDAY. PZZ750-775-280430- /O.CON.KSGX.SC.Y.0002.150227T2200Z-150228T2100Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1230 PM PST FRI FEB 27 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST SATURDAY... * WINDS...WEST WINDS STRENGTHENING TO 15 TO 20 KT WITH GUSTS 25 TO 30 KT AT TIMES. * SEAS...SHORT-PERIOD COMBINED SEAS OF 6 TO 9 FEET. * IMPACTS...STRONG WINDS AND CHOPPY SEAS WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HARRISON
174 WHUS76 KSGX 280415 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 815 PM PST FRI FEB 27 2015 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH SATURDAY AFTERNOON... .A STORM SYSTEM APPROACHING FROM THE NORTH WILL GENERATE GUSTY NORTHWEST WINDS AND STEEP SEAS THROUGH EARLY SATURDAY AFTERNOON OVER THE COASTAL WATERS. CONDITIONS WILL IMPROVE LATE SATURDAY INTO SUNDAY. PZZ750-775-281400- /O.CON.KSGX.SC.Y.0002.000000T0000Z-150228T2100Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 815 PM PST FRI FEB 27 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST SATURDAY... * WINDS...WEST-NORTHWEST WINDS TO 15 TO 20 KT WITH GUSTS 25 TO 30 KT. * SEAS...COMBINED SEAS OF 6 TO 9 FEET WITH A PERIOD OF 7 TO 9 SECONDS. * IMPACTS...STRONG WINDS AND STEEP WAVES WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SS
985 WHUS76 KSGX 281151 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 351 AM PST SAT FEB 28 2015 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH 1 PM... .A STORM SYSTEM APPROACHING FROM THE NORTH WILL GENERATE GUSTY NORTHWEST WINDS AND STEEP SEAS THROUGH EARLY AFTERNOON OVER THE COASTAL WATERS. CONDITIONS WILL IMPROVE THIS EVENING INTO SUNDAY. PZZ750-775-282100- /O.CON.KSGX.SC.Y.0002.000000T0000Z-150228T2100Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 351 AM PST SAT FEB 28 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WINDS...WEST-NORTHWEST WINDS TO 15 TO 20 KT WITH GUSTS 25 TO 30 KT....DIMINISHING LATE THIS AFTERNOON. * SEAS...COMBINED SEAS OF 6 TO 9 FEET WITH A PERIOD OF 7 TO 9 SECONDS. * IMPACTS...STRONG WINDS AND STEEP WAVES WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMB
246 WHUS76 KSGX 282107 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 107 PM PST SAT FEB 28 2015 PZZ750-775-282215- /O.EXP.KSGX.SC.Y.0002.000000T0000Z-150228T2100Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 107 PM PST SAT FEB 28 2015 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS HAVE DECLINED OVER THE COASTAL WATERS THIS MORNING WITH MOST AREAS NOW SEEING SUSTAINED WINDS BELOW 15 KT AND GUSTS LESS THAN 20 KTS. A CONTINUED DECLINE IN WIND INTENSITY IS EXPECTED THROUGH TONIGHT. AS SUCH...THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ BA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 9:30 PM PST, 5 hours 56 minutes earlier.
Area forecast discussion, Feb 26, 9:30 PM PST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST THU FEB 26 2015
.SYNOPSIS... ONSHORE FLOW WILL STRENGTHEN THROUGH SATURDAY AS A COLD
STORM SYSTEM DROPS SOUTH ALONG THE CALIFORNIA COAST. STRONG WINDS IN
THE MOUNTAINS AND DESERTS...AND PERIODS OF RAIN AND MOUNTAIN SNOW
ARE EXPECTED LATE FRIDAY THROUGH MONDAY. SHOWERS MAY BECOME HEAVY AT
TIMES WITH A THUNDERSTORM OR TWO POSSIBLE SATURDAY NIGHT AND SUNDAY.
SCATTERED SHOWERS COULD LINGER THROUGH EARLY WEDNESDAY AS A FEW MORE
SYSTEMS MOVE ACROSS THE AREA.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
AT 9 PM PST...WATER VAPOR SATELLITE IMAGERY DISPLAYED AN UPPER-LEVEL
TROUGH OFF THE SOUTHWEST COAST OF BRITISH COLUMBIA AND AN UPPER-
LEVEL RIDGE OFF OF THE UNITED STATES WEST COAST WITH PATCHES OF MID
AND HIGH LEVEL CLOUDS DRIFTING OVER THE AREA.
AN UPPER-LEVEL RIDGE WILL REMAIN OFF THE WEST COAST THROUGH TOMORROW
MORNING. HEIGHTS WILL LOWER AND ONSHORE FLOW WILL STRENGTHEN AHEAD
OF AN APPROACHING UPPER-LEVEL TROUGH FROM THE NORTHWEST...HELPING TO
DEEPEN THE MARINE LAYER TONIGHT AND DEVELOP LOW CLOUDS AND PATCHY
FOG INTO THE INLAND VALLEYS...ALONG WITH A COOLING TREND GUSTY
WESTERLY WINDS WILL DEVELOP IN THE MOUNTAINS AND DESERTS BY FRIDAY
AFTERNOON.
THE TROUGH DIGGING ALONG THE PACIFIC NORTHWEST FRIDAY WILL CONTINUE
SOUTH AND DEEPEN...WITH THE CENTER ARRIVING OVER SOUTHWEST CA BY
LATE SUNDAY. LIGHT TO MODERATE PRECIPITATION MAY BEGIN AS EARLY AS
FRIDAY EVENING AND CONTINUE THROUGH MONDAY OVER SW CA...WITH
GREATEST CHANCES FOR AND HEAVIEST PRECIPITATION SATURDAY AND SUNDAY.
THE COLDEST WEATHER WILL OCCUR DURING THAT PERIOD AS WELL. SNOW
LEVELS WILL BEGIN AROUND 7000 FT FRIDAY EVENING...DROP TO AROUND
5500 FT SATURDAY MORNING...AND BOTTOM OUT AT NEAR 4000 FT SUNDAY
MORNING. 500 MB TEMPS OF -24 TO -26 DEG C WILL CREATE THE
POSSIBILITY OF THUNDERSTORMS SATURDAY NIGHT AND SUNDAY...WHICH COULD
GENERATE LOCALLY HIGHER PRECIPITATION AMOUNTS WHERE THEY DEVELOP.
STRONG WESTERLY WINDS WILL DEVELOP FROM THE SYSTEM AS WELL...WITH
STRONGEST WIND GUSTS OF 55 TO 65 MPH OVER MOUNTAIN PEAKS...AND GUSTS
TO 50 MPH POSSIBLE IN THE DESERTS SATURDAY. A WINTER STORM WATCH
REMAINS IN EFFECT FOR THE MOUNTAINS ABOVE 5000 FT FOR SATURDAY
AFTERNOON THROUGH MONDAY AFTERNOON.
...FORECAST STORM TOTAL PRECIP AMOUNTS FRI AFTN - MON MORNING...
DESERTS.....0.25 TO 0.50 INCHES
COAST.......0.50 TO 1.00 INCHES
VALLEYS.....0.75 TO 1.50 INCHES
MOUNTAINS...1.50 TO 2.75 INCHES
...FORECAST STORM TOTAL SNOWFALL AMOUNTS FRI AFTN - MON MORNING...
4000 TO 5000 FT...1 TO 4 INCHES
5000 TO 6000 FT...4 TO 10 INCHES
6000 TO 7000 FT...6 TO 12 INCHES
ABOVE 7000 FT.....10 TO 16 INCHES...LOCAL AMOUNTS TO 18 INCHES
ANOTHER TROUGH WILL QUICKLY FOLLOW THE WEEKEND STORM AND CONTINUE
THE POSSIBILITY OF PRECIP...MAINLY OVER AND WEST OF THE MOUNTAINS
LATER MONDAY THROUGH EARLY WEDNESDAY. THIS SYSTEM WILL KEEP SNOW
LEVELS LOW...AROUND 4500 FT THROUGH MID NEXT WEEK. LIGHT TO
MODERATE PRECIPITATION AMOUNTS ARE POSSIBLE WITH THIS TROUGH...AS
WELL. THE 18Z ECMWF AND GFS ARE IN CLOSER AGREEMENT NOW...MOVING
PRECIPITATION OUT OF THE AREA WEDNESDAY MORNING. THEREFORE...WILL
KEEP THE FORECAST DRY FOR WEDNESDAY AFTERNOON. DRY NORTHWEST FLOW
ALOFT IS STILL FORECAST FOR NEXT THURSDAY. HIGH TEMPERATURES WILL
WARM TO NEAR NORMAL BY THE MIDDLE OF NEXT WEEK.
&&
.AVIATION...
270400Z...COAST/VALLEYS...SCT CLOUDS AOA 20000 FT MSL
AND UNRESTRICTED VIS PREVAIL. 27/0500-1500 UTC...STRATUS GRADUALLY
DEVELOPING WITHIN 25-50 SM OF THE COAST WITH BASES AROUND 1200-1800
FT MSL...TOPS 2200-2500 FT MSL...AREAS OF 3-5 SM VIS...AND LOCAL VIS
AOB 1SM POSSIBLE FOR THE CENTRAL VALLEY AREAS. THESE LOW
VISIBILITIES ARE NOT LIKELY TO IMPACT THE TERMINAL LOCATIONS. SLOW
AND PARTIAL CLEARING OF LOWER CLOUDS EXPECTED 27/1500-2000 UTC.
280000Z LOW CLOUDS AGAIN DEVELOP AND CONTINUE AS THE NEXT STORM
SYSTEM APPROACHES. FORECAST CONFIDENCE MODERATE TO HIGH.
MTNS/DESERTS...UNRESTRICTED VIS AND FEW-SCT CLOUDS AOA 20000 FT MSL
THROUGH FRIDAY NIGHT.
&&
.MARINE...
8 PM...WEATHER IMPACTS FEW THROUGH NOON FRIDAY. WINDS AND
SEAS WILL INCREASE FRIDAY EVENING THROUGH SATURDAY AFTERNOON WITH AN
APPROACHING STORM SYSTEM. WEST-NORTHWEST WIND GUSTS 25 TO 30 KT ARE
LIKELY OVER THE COASTAL WATERS DURING THAT TIME PERIOD...WITH SHORT-
PERIOD SEAS LIKELY INCREASING TO 6-9 FEET...RESULTING IN HAZARDOUS
CONDITIONS FOR SMALL CRAFT. WINDS AND SEAS WILL LOWER SATURDAY NIGHT
INTO SUNDAY.
ALSO WITH THIS STORM SYSTEM...PERIODS OF SHOWERS WILL OCCUR THIS
WEEKEND...WITH THUNDERSTORMS POSSIBLE SUNDAY. THUNDERSTORMS MAY
PRODUCE SMALL HAIL...GUSTY AND ERRATIC WINDS...HEAVY RAINS AND
WATERSPOUTS. FOR FORECAST DETAILS...SEE LAXCWFSGX.
&& &&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH MONDAY
AFTERNOON FOR RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO
COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS.
PZ...NONE.
&&
PUBLIC...23
AVIATION/MARINE...PIERCEThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 2:45 AM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 37 hr |
| Feb 27, 1:05 PM PST | Winter Storm Warning | SGX | Riverside, San Bernardino, San Diego | 3 days |
Nearby
Small Craft Advisories in California, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.